Alert archive / North Dakota / Flash Flood Warnings in 2010

Flash Flood Warning 3, NWS Grand Forks, ND

May 23, 20104 counties in North Dakota

NWS Grand Forks, ND issued this flash flood warning at May 23, 2010, 1:02 AM CDT for 4 counties in North Dakota. It took effect at May 23, 2010, 1:08 AM CDT. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2010, 1:02 AM CDT (06:02 UTC)
In effect from
May 23, 2010, 1:08 AM CDT
Expired
May 23, 2010, 6:07 AM CDT
In force
5 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
None

Counties Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 31 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 1:52 AM CDTFLASH FLOOD6 S Finley, NDHIGHWAY 32, 1 MILE SOUTH OF THE JUNCTION OF HIGHWAY 200 IS UNDER 3 FEET OF WATER FOR APPROXIMATELY 70 FEET ACCORDING TO STEELE COUNTY SO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1735 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
-0.5
Supercell composite
-2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WGUS53 KFGF 230608
FFWFGF
NDC035-039-063-091-231400-
/O.NEW.KFGF.FF.W.0003.100523T0608Z-100523T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
102 AM CDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  SOUTHEASTERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
  EASTERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
  NORTHWESTERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 900 AM CDT

* AT 1255 AM CDT...THE STEELE COUNTY SHERIFFS DEPARTMENT REPORTED 2 
FEET OF WATER GUSHING OVER STATE HIGHWAY 32 ABOUT 6 MILES SOUTH OF 
FINLEY.

* ABOUT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF EASTERN 
NORTH DAKOTA...AND UP TO ANOTHER 1 INCH OF RAIN IS LIKELY FROM 
SHOWERS AND THUNDERSTORMS THROUGH THE REST OF TONIGHT. 


* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COOPERSTOWN...FINLEY...LARIMORE...NORTHWOOD...ANETA...ARVILLA      
  AND BLABON. THIS INCLUDES AREAS ALONG THE TURTLE...BEAVER CREEK 
  GOOSE RIVER...AND THE SHEYENNE RIVER NEAR COOPERSTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4772 9800 4814 9717 4807 9708 4806 9709
      4804 9706 4800 9706 4767 9742 4767 9748
      4762 9748 4725 9787 4739 9826

$$

G2/DK
2 follow-up statements
792 
WGUS73 KFGF 230948
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
433 AM CDT SUN MAY 23 2010

NDC035-039-063-091-231400-
/O.CON.KFGF.FF.W.0003.000000T0000Z-100523T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAND FORKS ND-GRIGGS ND-STEELE ND-NELSON ND-
433 AM CDT SUN MAY 23 2010

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN NELSON...NORTHWESTERN STEELE...EASTERN GRIGGS AND GRAND
FORKS COUNTIES...

* AT 152 AM CDT...THE STEELE COUNTY SHERIFF REPORTED THAT A 70 FOOT  
  STRETCH OF HIGHWAY 32 SOUTH OF FINLEY AND 1 MILE SOUTH OF THE      
  JUNCTION OF HIGHWAY 200 WAS UNDER 3 FEET OF GUSHING WATER. RADAR   
  ESTIMATES SHOW ABOUT 1 TO 3 INCHES OF RAIN FELL FROM THE SHOWERS   
  AND THUNDERSTORMS FROM THE COOPERSTOWN AREA TO EMERADO AREA.       
  MINIMAL ADDITIONAL ACCUMULATION IS EXPECTED THROUGH 9 AM CDT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COOPERSTOWN...FINLEY...LARIMORE...NORTHWOOD...ANETA...ARVILLA 
  AND BLABON. THIS INCLUDES AREAS ALONG THE TURTLE RIVER...BEAVER 
  CREEK...GOOSE RIVER...AND SHEYENNE RIVER NEAR COOPERSTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4772 9800 4814 9717 4807 9708 4806 9709
      4804 9706 4800 9706 4767 9742 4767 9748
      4762 9748 4725 9787 4739 9826

$$

G2/PR
729 
WGUS73 KFGF 231107
FFSFGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
607 AM CDT SUN MAY 23 2010

NDC035-039-063-091-231109-
/O.CAN.KFGF.FF.W.0003.000000T0000Z-100523T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAND FORKS ND-GRIGGS ND-STEELE ND-NELSON ND-
607 AM CDT SUN MAY 23 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
NELSON...NORTHWESTERN STEELE...EASTERN GRIGGS AND GRAND FORKS
COUNTIES...

* EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
  STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE
  BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
  BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
  AGENCY.

* AT 545 AM...THE STEELE COUNTY SHERIFF REPORTED THAT HIGHWAY
  32 6 MILES SOUTH OF FINLEY...WHICH HAD BEEN CLOSED DUE TO 3
  FEET OF WATER OVER THE ROAD...HAS BEEN REOPENED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLASH FLOODING
ARE HARD TO RECOGNIZE.

TURN AROUND DONT DROWN. AVOID DRIVING ON FLOODED ROADS. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 4772 9800 4814 9717 4807 9708 4806 9709
      4804 9706 4800 9706 4767 9742 4767 9748
      4762 9748 4725 9787 4739 9826

$$

G2/PR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at May 22, 7:45 PM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 22, 7:45 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
745 PM CDT SAT MAY 22 2010

.DISCUSSION...
SEVERE CONVECTION HAS DEVELOPED OVER NC SD INTO CENTRAL ND...AND
SEVERAL TORNADOES HAVE ALREADY BEEN REPORTED. THERE IS AMPLE
CAPE...DEEP LAYERED SHEAR AND JUST ENOUGH CONVERGENCE TO AID THIS
SFC BASED CONVECTION. THIS ACTIVITY WILL CONTINUE TO BUILD NORTH
AND EAST INTO OUR AREA THIS EVENING AND OVERNIGHT. THE INSTABILITY
OVER OUR FORECAST AREA APPEARS TO BE MOSTLY ELEVATED IN
NATURE...AND GIVEN THE INCREASING LOW LEVEL JET AND STRONG
MOISTURE TRANSPORT NEAR 850MB...AND STRONG SHEAR...SEVERE STORMS
ARE POSSIBLE THROUGHOUT THE NIGHT IN OUR AREA. THE BEST THREAT
AREA FOR LARGE HAIL AND DAMAGING WIND WILL BE FROM GRAND FORKS
SOUTH INTO THE SOUTHERN RED RIVER VALLEY EAST INTO WC MN AS THE
NIGHT PROGRESSES. THERE COULD BE A BRIEF WINDOW OF TORNADO
POTENTIAL NEAR THE CURRENT TORNADO WATCH AREA THROUGH 06Z IN
BARNES...RANSOM...SARGENT AND RICHLAND COUNTIES THIS EVENING.
PRECIPITABLE WATERS WILL INCREASE OVER 1.5 INCHES OVERNIGHT AND
SOME TRAINING ECHOES POSSIBLE INITIALLY...CAN/T RULE OUT SOME
LOCAL PONDING OF WATER OR EVEN SOME FLOODING OF POORLY
DRAINED/URBAN AREAS. THEREFORE...HAVE ADDED HEAVY RAIN MENTION TO
THE GRIDS OVERNIGHT IN ALL AREAS. THE STORM MOTION IS TO THE E/NE
AT 30KT SO INDIVIDUAL CELLS SHOULD MOVE FAIRLY QUICKLY. WE WILL
MONITOR ALL MODES OF SEVERE WEATHER OVERNIGHT.

&&

.AVIATION...
MVFR CONDITIONS WILL BE PREVALENT THROUGH THE NIGHT AND LOWER INTO
IFR NEAR ANY STRONGER STORMS. WINDS MAY ALSO GUST OVER 40KT AT
TIMES NEAR STRONGER STORMS...WITH WINDS BECOMING WESTERLY ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 314 PM CDT SAT MAY 22 2010/

SHORT TERM...
CHANCES FOR PCPN CONTINUE TO BE THE BIG CHALLENGES IN THE SHORT
TERM FORECAST. FIRST OFF TRYING TO FIGURE OUT WHERE/IF ANY SEVERE
WEATHER POTENTIAL MAY BE TONIGHT. 12Z MODEL RUNS REALLY NO HELP IN
TRYING TO NARROW DOWN ANY FOCUS AREA SO WILL STICK WITH A MODEL
BLEND FOR THE FORECAST.

TONIGHT...LARGE SCALE PICTURE PLACES THE NORTHERN PLAINS IN
SOUTHWEST FLOW ALOFT WITH ANOTHER SPEED MAX ROUNDING THE BASE OF
THE WESTERN TROUGH AND HEADING TOWARD THE WESTERN HIGH PLAINS.
COMPLICATED SFC PATTERN WITH SEVERAL SFC LOWS STRETCHING FROM
SOUTHERN SASKATCHEWAN INTO THE WESTERN DAKOTAS AND THEN INTO
NORTHEAST COLORADO. SFC MOISTURE RETURN SO FAR HAS BEEN BEST TO
OUR SOUTH WHERE 60F DEW POINTS COVER MOST OF THE EASTERN TWO
THIRDS OF SD. SFC WARM FRONT EXTENDS TO THE SOUTHEAST OF ONE LOW
IN SOUTH CENTRAL SD...FROM JUST SOUTH OF KPIR DOWN INTO SOUTHEAST
SD. IN THIS AREA SFC TEMPS ARE IN THE LOW TO MID 80S WITH DEW
POINTS IN THE MID TO UPPER 60S...RESULTING IN SOME HIGH CAPE
VALUES. PROBLEM RIGHT NOW IS CAPPING...18Z SOUNDING FROM KABR
SHOWS 700MB TEMPS AT 12C AND 750MB TEMPS AT 18C. SPC ISSUED A
MESOSCALE DISCUSSION FOR PORTIONS OF THE WESTERN AND CENTRAL
DAKOTAS TALKING ABOUT THE SPEED MAX ROUNDING THE BASE OF THE
WESTERN TROUGH POSSIBLY GETTING THINGS GOING OUT WEST LATER THIS
AFTERNOON. THIS WILL MOST LIKELY BE THE TARGET AREA FOR EARLY
EVENING. FOR OUR AREA CLOUD COVER GOT MUCH MORE EXTENSIVE THAN
PREVIOUSLY THOUGHT WHICH HAS HELPED LIMIT THE TEMP RISE. STILL
COULD BE SOME LATE AFTERNOON/EARLY EVENING RISE. SFC DEW POINTS
WERE PROGGED TO GET INTO THE 60S FOR MOST OF THE FA BY 00Z SUN
WHICH DOES NOT LOOK TOO LIKELY AT THIS POINT...SO THE NORTHWARD
SURGE OF MOISTURE IN THE MODELS MAY HAVE BEEN A LITTLE TOO FAST
TOO.

AS FAR AS ANY TRANSITION TO ELEVATED TSTMS FOR LATER TONIGHT HARD
TO SAY. LIKE MENTIONED IN THE MORNING DISCUSSION...12Z NAM SHIFTED
THE LOW LEVEL JET FURTHER EAST OF WHERE IT HAD IT YESTERDAY. BOTH
THE NAM AND GFS DO SHOW 55-60KTS CRANKING UP AGAIN BUT DIFFER
EXACTLY WHERE THE BEST FOCUS AREA WOULD BE. NICE INSTABILITY
GRADIENT IN THE SHOWALTER INDICES...BUT IT IS ALSO WEAKER AND
ALONG AND EAST OF THE VALLEY BY 06Z SUN (FURTHER EAST OF ITS
CONTINUITY POSITION). BOTH MODELS ALSO KEEP A LOT OF THEIR QPF
BACK ALONG/BEHIND THE SFC COLD FRONT. COMPARING THE NAM/GFS SFC
FEATURES OVERNIGHT...THE GFS DEVELOPS A SFC LOW UP INTO NORTHWEST
MN BY 06Z SUN WITH A LOT OF QPF ALONG THIS LOW TRACK. THE NAM
DEVELOPS MOST OF THE QPF IN NORTH CENTRAL SD BY 06Z SUN NEAR A
FURTHER SOUTH SFC LOW. BY 12Z THE NAM TRACKS THIS BATCH OF QPF
INTO THE SOUTHERN VALLEY. EC LOOKS LIKE A WEAKER BLEND OF THE
NAM/GFS SO NOT MUCH HELP THERE. WITH THESE DIFFERENCES YET WILL
STICK WITH FORECAST CONTINUITY WHICH HAS MAINLY TARGETED AREAS
ALONG/WEST OF THE VALLEY BEFORE MIDNIGHT AND ALONG/EAST OF THE
VALLEY AFTER MIDNIGHT. REALLY THINK THAT WHAT HAPPENS THIS EVENING
MAY BE THE BIGGEST ANSWER. IF BIG CONVECTION STAYS DOWN IN SOUTH
DAKOTA CLOSER TO THE BETTER SFC PARAMETERS IT MAY HELP ROB SOME OF
THE MOISTURE. WILL HAVE TO SEE.

SUN-TUE...NAM SEEMS TO HAVE COME AROUND CLOSER TO THE GFS IN
MOVING THE PCPN OUT OF THE FA SOONER ON SUN WHICH SHOULD GIVE THE
FA A BREAK FROM PCPN CHANCES THRU EARLY SUN NIGHT. THE DEEPEST
MOISTURE SHOULD ALSO GET SHUNTED EAST. AS THE LOW LEVEL JET GETS
GOING OVER THE CENTRAL PLAINS SUN NIGHT THE MOISTURE TRIES TO WORK
NORTH AGAIN. LOTS OF 850MB WARM ADVECTION/MOISTURE CONTINUE TO
WORK NORTH INTO MON KEEPING SOME CHANCES FOR MORE PCPN. SFC LOW
THEN LIFTS NEARLY NORTHWARD OVER THE WESTERN HIGH PLAINS ON TUE
KEEPING BETTER PCPN CHANCES IN OUR WEST.

LONG TERM [WED-SAT]...
PCPN CHANCES MAIN CONCERN THROUGH LONG RANGE. OVERALL LONG RANGE
MODELS IN REASONABLE AGREEMENT. PERSISTENT SW FLOW TRANSITIONS TO
MID LEVEL RIDGING EARLY IN LONG RANGE AND HOLDS TO THE END OF THE
FORECAST PERIOD. AS THIS HAPPENS LAST WAVE WILL LIFT NORTHWARD INTO
CANADA TO BE REPLACED BY SOME DEGREE OF HIGH PRESSURE. OVERALL
CONFIDENCE IN PCPN CHANCES THROUGH PERIOD LOW WITH ABOVE FEATURE
BECOMING ESTABLISHED. WILL TRIM BACK ON POPS AND IF TRENDS CONTINUE
PERIOD OVERALL LOOKS DRY. THERMAL PROFILES INDICATING AT OR ABOVE
SEASONAL TEMPERATURES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK
Hazardous weather outlook, May 22, 5:23 AM CDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
523 AM CDT SAT MAY 22 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-231030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
523 AM CDT SAT MAY 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING AND
AFTERNOON. ANY ACCUMULATION SHOULD BE LESS THAN ONE QUARTER OF AN
INCH. IN ADDITION...STRONG SOUTH-SOUTHEAST WINDS WILL DEVELOP THIS
AFTERNOON WITH SUSTAINED SPEEDS FROM 20 TO 30 MPH AND GUSTS UP TO
35 MPH. SIGNIFICANT WAVE ACTION IS POSSIBLE ON LARGE AREA LAKES
THROUGHOUT THE DAY.

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THIS EVENING AND
OVERNIGHT AS A WELL-DEFINED COLD FRONT MOVES ACROSS THE REGION.
THE EXACT TIMING AND LOCATION OF THE STRONGEST STORMS IS STILL
UNCERTAIN...BUT THE GREATEST THREAT EXISTS ACROSS SOUTHEAST NORTH
DAKOTA AND ADJACENT PORTIONS OF WEST-CENTRAL AND NORTHWEST
MINNESOTA BEGINNING THIS EVENING. LARGE HAIL...DAMAGING WIND AND
HEAVY RAIN WILL BE POSSIBLE AS WELL AS ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL DISSIPATE FROM WEST TO EAST THROUGH
THE DAY SUNDAY BEFORE A RETURN TO UNSETTLED WEATHER AND THE NEXT
THREAT FOR SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE
SEVERE...MONDAY INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND
OVERNIGHT. SPOTTERS ARE ENCOURAGED TO PROVIDE SEVERE WEATHER
REPORTS TO THE NEAREST NATIONAL WEATHER SERVICE OFFICE.

ROGERS

In the hours before

Local storm report, May 22, 10:31 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             4 N STRAUBVILLE         46.10N 97.90W
05/22/2010  E1.00 INCH       SARGENT            ND   PUBLIC

&&

BBRAMER
Local storm report, May 22, 10:53 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1053 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             2 NW HOLMES             47.74N 97.33W
05/22/2010  E1.00 INCH       GRAND FORKS        ND   PUBLIC

&&

BBRAMER
Local storm report, May 22, 11:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1126 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             4 N CAYUGA              46.13N 97.38W
05/22/2010  E1.00 INCH       SARGENT            ND   TRAINED SPOTTER

&&

BBRAMER
Local storm report, May 22, 11:29 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1129 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             THIEF RIVER FALLS       48.11N 96.18W
05/22/2010  E0.75 INCH       PENNINGTON         MN   TRAINED SPOTTER

&&

BBRAMER
Local storm report, May 23, 12:21 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1221 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             GREAT BEND              46.15N 96.80W
05/23/2010  E0.88 INCH       RICHLAND           ND   LAW ENFORCEMENT

&&

BBRAMER
Local storm report, May 23, 12:22 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1222 AM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             ROSEAU                  48.85N 95.76W
05/23/2010  E0.75 INCH       ROSEAU             MN   TRAINED SPOTTER

&&

BBRAMER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 9:05 PM CDTSevere Thunderstorm WarningFGFBarnes, Griggs, Steele55 min
May 22, 9:32 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent58 min
May 22, 9:54 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Griggs, Steele, Traill66 min
May 22, 9:59 PM CDTSevere Thunderstorm WarningFGFRansom, Sargent61 min
May 22, 10:29 PM CDTSevere Thunderstorm WarningFGFGrand Forks, Traill, Walsh61 min
May 22, 11:08 PM CDTSevere Thunderstorm WarningFGFRansom, Richland, Sargent67 min
May 22, 11:36 PM CDTSevere Thunderstorm WarningFGFRichland, Sargent54 min
May 23, 12:07 AM CDTAreal Flood AdvisoryFGFBarnes, Grand Forks, Griggs, Nelson, Steele, Traill6 hr
May 23, 12:16 AM CDTSevere Thunderstorm WarningFGFRichland59 min
May 23, 3:14 PM CDTFlash Flood WatchFGFBarnes, Benson, Eddy, Grand Forks, Griggs, Nelson and 6 more34 hr

Nearby

Flash Flood Warnings in North Dakota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.